Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Feb 15, 2011, 9:21 PM MST for Power County, Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2011, 9:21 PM MST (04:21 UTC)
- Expired
- Feb 16, 2011, 3:15 AM MST
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
County Power County, ID
The radar
The Pocatello radar (KSFX), 60 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 4.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4555 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WWUS85 KPIH 160421
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
921 PM MST TUE FEB 15 2011
IDZ017-021>023-161015-
MINIDOKA ID-BLAINE ID-BINGHAM ID-POWER ID-BANNOCK ID-CASSIA ID-
921 PM MST TUE FEB 15 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTHERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 315 AM MST
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RUPERT... ROCKLAND... PORTNEUF AND POCATELLO ARPT...
VERY STRONG SOUTH WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH 3 AM
MST ALONG INTERSTATE 84 AND INTERSTATE 86 BETWEEN BURLEY AND
POCATELLO. WINDS MAY GUST NEAR 50 MPH AT TIMES. DRIVERS SHOULD BE
AWARE OF THE POTENTIAL FOR SUDDEN VERY STRONG CROSSWIND GUSTS...AND
DRIVE ACCORDINGLY.
LAT...LON 4273 11389 4281 11313 4314 11242 4281 11227
4250 11298 4240 11397
$$
DMHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Feb 15, 8:58 PM MST, 23 minutes earlier.
Area forecast discussion, Feb 15, 8:58 PM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 858 PM MST TUE FEB 15 2011 .UPDATE...LARGE UPPER TROUGH OFF PACIFIC COAST CONTINUES TO PUSH MOISTURE TOWARD EASTERN IDAHO. RADAR MOSAIC SHOWS LARGE AREA OF WEAK PRECIPITATION WEST OF FORECAST AREA BORDERS THIS EVENING. 00Z NAM HOLDS OFF ON PRECIP ENTERING FORECAST AREA AFTER 06Z AND CLOSER TO 12Z. BELIEVE RELATIVELY LOW POPS FOR THIS EVENING TO BE FAIRLY REALISTIC WITH MUCH HIGH POPS AFTER 06Z. WINDS STILL REMAIN TOUCHY WITH NEAR ADVISORY SOUTHERLY WINDS EXITING GAPS ALONG ALIGNED VALLEYS INTO SOUTHERN SNAKE PLAIN. THESE WINDS LIKELY TO CONTINUE OVERNIGHT WITH FAVORABLE SURFACE GRADIENT AND SURFACE LOW PRESSURE LOCATED JUST EAST OF PRECIP REGION. WEAK SURFACE BOUNDARY SLIDES PAST EARLY WEDNESDAY ALONG WITH PUSH OF PRECIP EAST ACROSS THE REGION. STRONGEST SURFACE COLD FRONT STILL EXPECTED LATE WEDNESDAY. OVERALL FORECAST IN GOOD SHAPE SO DO NOT ANTICIPATE UPDATES OVERNIGHT. DMH && .PREV DISCUSSION... /ISSUED 130 PM MST TUE FEB 15 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY. SATELLITE IMAGERY WAS SHOWING A BROAD UPPER LOW POSITIONED ALONG THE CANADIAN COAST. REGIONAL RADAR AND SATELLITE IMAGERY SHOW A PLUME OF MOISTURE/PRECIPITATION EXTENDING FROM NRN CALIFORNIA INTO THE IDAHO PANHANDLE. THE MODELS APPEAR TO BE TOO QUICK WITH PCPN ENTERING CNTRL MOUNTAINS THIS AFTERNOON/EVE WITH LEADING EDGE OF MAIN BAROCLINIC BAND EXPECTED TO ARRIVE AFTER MIDNIGHT AS SHORT-WAVE ENERGY ROUNDING BASE OF PAC LOW EJECTS INLAND. EXPECT MAIN BARRAGE OF PCPN TO PROGRESS INTO THE CNTRL MOUNTAINS WEDNESDAY MORNING AND THEN MIGRATE THROUGH THE REMAINDER OF SE IDAHO WEDNESDAY AFTERNOON AS A SURFACE COLD FRONT SWINGS THROUGH THE REGION BETWEEN 1700 AND 2000 MST. WILL LIKELY SEE MODEST WARMING UNDER MODERATE TO STRONG SOUTH FLOW AHEAD OF THE FRONT WITH RAIN OR A MIX OF RAIN IN LOWER VALLEYS...QUICKLY TURNING OVER TO SNOW BEHIND THE PASSING COLD FRONT. UPPER TROUGH REMAINS POSITIONED OVER/NEAR THE REGION THURSDAY AND FRIDAY SUPPORTING SCATTERED MAINLY MOUNTAIN SNOW SHOWERS. STORM TOTALS SUPPORT WARNING LEVEL SNOWFALL ACROSS THE CNTRL MOUNTAINS AND ADVISORY LEVEL ACROSS THE ERN HIGHLANDS STARTING LATE TONIGHT IN THE CNTRL MTNS AND WEDNESDAY AFTERNOON IN THE ERN HIGHLANDS. HUSTON LONG TERM...SATURDAY THROUGH TUESDAY NIGHT. BOTH ECMWF AND GFS ENTER THE WEEKEND WITH A SPLIT FLOW SYSTEM OVER THE WESTERN US. BOTH SIMILAR PLACING SE ID IN THE USUAL SPOT...BETWEEN THE NORTHERN AND SOUTHERN STREAMS. THIS RESULTS IN LIGHT PRECIP...MAINLY OVER THE MTNS THRU SAT NIGHT. THE MODELS DIVERGE ON SUNDAY. THE GFS FILLS THE SOUTHERN STREAM LOW...WHILE THE ECMWF LIFTS THE LOW FROM SRN CA TO NRN UT. THE GFS BEGINS TO DROP A COLD UPPER TROF OUT OF BC INTO THE PAC NW. EITHER SCENARIO WOULD INCREASE THE CHANCES FOR PRECIP ON SUNDAY. BY MONDAY...THE MODELS COME BACK IN AGREEMENT WITH THE NORTHERN STREAM SYSTEM...A DEEP UPPER LOW OVER THE PAC NW. THIS IS WHERE THE RELATIONSHIP ENDS. THE GFS TAKES THE UPPER LOW SWWD TO THE CEN CA COAST ON TUE...WHILE THE ECMWF MOVES THE LOW TO MT. TOO MUCH MODEL UNCERTAINTY TO PIN DOWN A SOLUTION...SO WILL KEEP POPS NEAR CLIMO VALUES. TEMPS TO REMAIN ON THE COLD SIDE THRU THE EXTENDED PERIOD. HEDGES AVIATION...GUSTY SOUTHERLY WINDS COMING OUT OF THE VALLEYS IN THE SOUTHERN HIGHLANDS WILL CONTINUE THRU TONIGHT AT KBYI AND KPIH. THE NEXT SYSTEM MOVES IN ON WED...WITH CIGS LOWERING AND PRECIP THREATENING KBYI AND KSUN WED MORN. CONDITIONS EXPECTED TO DETERIORATE WED AFTN AT ALL SITES. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM NOON WEDNESDAY TO 6 AM MST THURSDAY ABOVE 6500 FEET FOR THE IDZ019-023-025. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 11 PM MST WEDNESDAY ABOVE 7500 FEET FOR THE IDZ018-031. &&
Hazardous weather outlook, Feb 15, 5:11 AM MST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 511 AM MST TUE FEB 15 2011 IDZ017>025-031-032-161215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 511 AM MST TUE FEB 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT GUSTY SOUTH TO SOUTHWEST WINDS TODAY OF 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT A STRONG PACIFIC STORM TO MOVE THROUGH THE AREA ON WEDNESDAY. BY WEDNESDAY AFTERNOON EXPECT MODERATE TO HEAVY SNOW WITH BRIEF BLIZZARD-LIKE CONDITIONS MAINLY ACROSS HIGHER TERRAIN. ALSO...EXPECT GUSTY WINDS ACROSS THE AREA PARTICULARLY ACROSS THE SOUTHERN HIGHLANDS AND WASATCH MOUNTAINS. WIDESPREAD SNOW WILL TAPER OFF BY THURSDAY MORNING. EXPECT LINGERING SNOW MAINLY OVER HIGHER TERRAIN THROUGH THE REMAINDER OF THE WEEK AS A COLD AND UNSTABLE AIR MASS REMAINS OVER US. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Feb 15, 9:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
921 PM MST TUE FEB 15 2011
IDZ017-021>023-161015-
MINIDOKA ID-BLAINE ID-BINGHAM ID-POWER ID-BANNOCK ID-CASSIA ID-
921 PM MST TUE FEB 15 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTHERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 315 AM MST
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RUPERT... ROCKLAND... PORTNEUF AND POCATELLO ARPT...
VERY STRONG SOUTH WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH 3 AM
MST ALONG INTERSTATE 84 AND INTERSTATE 86 BETWEEN BURLEY AND
POCATELLO. WINDS MAY GUST NEAR 50 MPH AT TIMES. DRIVERS SHOULD BE
AWARE OF THE POTENTIAL FOR SUDDEN VERY STRONG CROSSWIND GUSTS...AND
DRIVE ACCORDINGLY.
LAT...LON 4273 11389 4281 11313 4314 11242 4281 11227
4250 11298 4240 11397
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:45 AM MST | Wind Advisory | PIH | 11 hr | |
| Feb 16, 2:06 PM MST | Special Weather Statement | PIH | Bannock, Cassia, Minidoka, Oneida, Power | 114 min |
Nearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.